Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? No
Write-up: This case was reported by a physician in the frame of a study and described the occurrence of intussusception in a 6-month-old female subject who was vaccinated with ROTARIX (GlaxoSmithKline). The subject was under no other medication and had no relevant medical history nor allergy. Previous and/or concurrent vaccination included ROTARIX; GlaxoSmithKline; oral given on 8 November 2007. On 8 January 2008, the subject received 2nd dose of ROTARIX (oral), lot number not provided. On 14 March 2008, 66 days after vaccination with ROTARIX, the subject experienced vomiting and fever. On 16 March 2008, she experienced bloody stools. On 19 March 2008, the subject experienced abdominal distension without peristalsis and 2 vomitings like feces, leading to hospitalisation at emergency ward. At physical examination, the subject was dehydrated, hypoactive with a distended abdomen. Abdominal X-ray showed air fluid levels and lack of air in rectum. The subject was transferred to another hospital where after confirmation of previous examination results, surgery was performed and ileocecocolic intussusception to descendent colon and ileocecal valve with proximal ascendant colon necrosis were found. Taxis was performed in 80 % of intussusceptoin as well as 15 cm of bowel resection end to end anastomosis. The subject was hospitalised for 14 days. The subject was treated with ranitidine, cefotaxime, metamizole, ampicilline, amikacin, metronadizole and dicloxacillin. On 1 April 2008, the events were resolved and the subject was discharged from hospital in good clinical condition. The physician considered the events were unrelated to vaccination with ROTARIX.
Copyright © 2019 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166